Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2019, 5:26 PM MDT for Juab County, Tooele County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2019, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 13, 2019, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Juab County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WUUS55 KSLC 132326
SVRSLC
UTC023-045-140015-
/O.NEW.KSLC.SV.W.0029.190613T2326Z-190614T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
526 PM MDT THU JUN 13 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Central Juab County in central Utah...
Southeastern Tooele County in northern Utah...
* Until 615 PM MDT
* At 526 PM MDT, a severe thunderstorm was located 28 miles northwest
of Delta, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vernon and Lofgreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 11260 3956 11318 4017 11264 4017 11220
3996 11220
TIME...MOT...LOC 2326Z 207DEG 5KT 3969 11286
HAIL...1.00IN
WIND...60MPH
$$
Bonnette2 follow-up statements
858
WWUS55 KSLC 132347
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
547 PM MDT THU JUN 13 2019
UTC023-045-140015-
/O.CON.KSLC.SV.W.0029.000000T0000Z-190614T0015Z/
Juab UT-Tooele UT-
547 PM MDT THU JUN 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL JUAB AND SOUTHEASTERN TOOELE COUNTIES...
At 545 PM MDT, severe thunderstorms were located along a line
extending from near Vernon to 27 miles northwest of Delta. The
storms are near stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vernon and Lofgreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Very heavy rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3959 11264 3959 11310 4017 11256 4017 11220
3996 11220
TIME...MOT...LOC 2345Z 227DEG 5KT 4002 11240 3969 11285
HAIL...1.00IN
WIND...60MPH
$$
Bonnette811
WWUS55 KSLC 140017 RRA
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
617 PM MDT THU JUN 13 2019
UTC023-045-140027-
/O.EXP.KSLC.SV.W.0029.000000T0000Z-190614T0015Z/
Juab UT-Tooele UT-
617 PM MDT THU JUN 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JUAB AND SOUTHEASTERN
TOOELE COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with these thunderstorms.
Remember, a Severe Thunderstorm Warning is still in effect for
portions of Tooele County until 700 PM MDT.
LAT...LON 3959 11264 3959 11310 4017 11256 4017 11220
3996 11220
TIME...MOT...LOC 0017Z 207DEG 5KT 4005 11238 3972 11283
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:22 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 13, 4:22 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 422 PM MDT Thu Jun 13 2019 .SYNOPSIS...A weak slow-moving upper level disturbance will cross the Great Basin through Friday. High pressure aloft over the Great Basin Saturday will be followed by another weak disturbance for late Sunday through Monday. && .SHORT TERM (Through 00Z Monday)...An upper level trough will slowly move across mainly the northern and central portions of the CWA tonight through Friday. Upper level jet divergence ahead of this trough is supporting strong thunderstorm development with hail and gusty winds the main concern. The high resolution models show convection to organize into an east-west band across Tooele County into the central and southern Wasatch Front after 6pm this evening and move eastward into southwest Wyoming and the Uintas later this evening. Most of the thunderstorms will die after midnight across the north and central portions of the CWA. Isolated thunderstorms will die off over central Utah shortly after sunset. In the wake of the trough, drier conditions are expected to develop over extreme northwest Utah Friday, while scattered convection is expected to redevelop over the rest of northern and central Utah. Slightly cooler than normal temperatures are expected across central and northern Utah Friday while the south will be near normal. A weak ridge will provide drier conditions Saturday but another weak trough will move into the region Sunday resulting in scattered afternoon and evening thunderstorms. Temperatures are expected to be near normal on Sunday. .LONG TERM (After 00Z Monday)...The weak residual trough across the Great Basin Sunday night through Monday evening will serve to maintain fairly widespread convection across much of the forecast area. Decent moisture (PWAT values hovering around 0.75"), weak flow aloft and available dynamic support for lift could generate convection capable of brief heavy rainfall. A drier and more stable west-northwest flow will follow the exiting trough Tuesday. Residual moisture should generate convective cloud cover over/near the higher terrain, though little in the way of precip is anticipated. A still drier and warmer air mass will spread across the Great Basin as a low amplitude upper ridge centered over mid-latitude eastern Pacific expands east across the western CONUS midweek. && .AVIATION...Showers/thunderstorms near the Nevada border late this afternoon will continue east and reach the terminal area for the 00Z to 04Z period. High-based ceilings near 8000 feet along with gusty and erratic outflow winds will accompany the showers/storms. Showers and storms should wind down late this evening with residual ceilings running near 10000 feet late tonight through Friday morning. && .FIRE WEATHER...A weak trough will bring scattered thunderstorms to central and northern Utah this afternoon and evening. The extreme northwest corner of Utah will dry out Friday in the wake of this trough but scattered thunderstorms will continue Friday, except remain dry along the Arizona border. Slightly higher RH values are expected Friday and Saturday. Another trough will bring more widespread showers back into the region Sunday into Monday. A drier flow is expected Tuesday through Friday of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Friday morning for UTZ003. WY...None. && STRUTHWOLF/CONGER For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 9:31 PM MDT, 19 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 931 PM MDT Wed Jun 12 2019 UTZ001>016-019>021-517-518-WYZ021-131300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 931 PM MDT Wed Jun 12 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. The Duchesne River between Hanna and Myton is expected to exceed flood stage beginning Thursday and remain above flood stage through at least the early part of next week. Little Cottonwood Creek is forecast to be near flood stage by Thursday afternoon. Exercise caution near waterways, and keep a close eye on children and pets. A few strong thunderstorms will be possible across northern Utah Thursday afternoon. These thunderstorms will have the potential for strong gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jun 13, 4:35 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 WSW LEHI 40.36N 111.98W
06/13/2019 E0.75 INCH UTAH UT PUBLIC
&&
MCONGERSpecial weather statement, Jun 13, 4:40 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
440 PM MDT THU JUN 13 2019
UTZ005-132315-
Great Salt Lake Desert and Mountains UT-
440 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOELE COUNTY UNTIL
515 PM MDT...
At 439 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 27 miles south of Knolls, or 34 miles west of
Dugway...moving northeast at 20 mph.
Wind gusts to 55 mph will be possible.
Locations impacted include...
Ibapah and the Dugway Proving Grounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4021 11404 4065 11357 4063 11288 4014 11286
3991 11310 3991 11404 4020 11405
TIME...MOT...LOC 2239Z 208DEG 18KT 4034 11339
BonnetteSpecial weather statement, Jun 13, 4:46 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 446 PM MDT THU JUN 13 2019 UTZ010-011-132330- Wasatch Plateau/Book Cliffs UT-Western Uinta Basin UT- 446 PM MDT THU JUN 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DUCHESNE COUNTY UNTIL 530 PM MDT... At 446 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 14 miles southwest of Duchesne...moving northeast at 15 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Duchesne, Myton and Bridgeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3981 10997 3990 11070 4013 11069 4022 10997 TIME...MOT...LOC 2246Z 247DEG 14KT 3999 11054 Bonnette
Local storm report, Jun 13, 4:49 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
449 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL IBAPAH 40.03N 113.98W
06/13/2019 E0.88 INCH TOOELE UT TRAINED SPOTTER
NICKEL OR SLIGHTLY LARGER.
&&
MCONGERSpecial weather statement, Jun 13, 4:56 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 456 PM MDT THU JUN 13 2019 UTZ003>005-008-132345- Wasatch Mountains South of I-80 UT- Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT- Salt Lake and Tooele Valleys UT- 456 PM MDT THU JUN 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALT LAKE...NORTHWESTERN UTAH AND EAST CENTRAL TOOELE COUNTIES UNTIL 545 PM MDT... At 456 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Cedar Fort, or 16 miles southeast of Tooele...moving northeast at 20 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... West Valley City, Sandy, Murray, West Jordan, Taylorsville, South Jordan, Lehi, Draper, Riverton, Cottonwood Heights, Midvale, Herriman, Eagle Mountain, Alpine, Bluffdale, Cedar Fort, Kearns, Granite, Oquirrh and Little Cottonwood Creek Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4021 11204 4027 11225 4071 11218 4058 11168 TIME...MOT...LOC 2256Z 203DEG 16KT 4035 11212 Bonnette
Special weather statement, Jun 13, 5:11 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
511 PM MDT THU JUN 13 2019
UTZ003>005-015-140015-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
West Central Utah UT-Salt Lake and Tooele Valleys UT-
511 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MILLARD...CENTRAL
JUAB...SOUTHWESTERN BOX ELDER...WEST CENTRAL UTAH AND TOOELE COUNTIES
UNTIL 615 PM MDT...
At 509 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 15 miles northeast
of West Wendover to 16 miles south of Vernon...and moving northeast
at 25 mph.
Half inch hail and wind gusts to 55 mph will be possible.
Locations impacted include...
Interstate 80 from Delle to Wendover, Wendover, Dugway Proving
Grounds, Vernon, Ophir, Fish Springs Wildlife Refuge, Clive, Knolls,
Stockton, Rush Valley, Abraham, Bonneville Salt Flats, Callao,
Faust, Sugarville, Lofgreen and Tintic Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4122 11403 4124 11344 4014 11195 3930 11279
3930 11332 3954 11336 4017 11406
TIME...MOT...LOC 2309Z 212DEG 22KT 4096 11397 3986 11247
BonnetteThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:03 PM MDT | Special Weather Statement | SLC | Duchesne | 27 min |
| Jun 13, 1:12 PM MDT | Special Weather Statement | SLC | Summit | 48 min |
| Jun 13, 1:38 PM MDT | Special Weather Statement | SLC | Duchesne | 37 min |
| Jun 13, 2:15 PM MDT | Special Weather Statement | SLC | Emery | 45 min |
| Jun 13, 2:23 PM MDT | Special Weather Statement | SLC | Duchesne | 52 min |
| Jun 13, 2:35 PM MDT | Special Weather Statement | SLC | 40 min | |
| Jun 13, 3:05 PM MDT | Special Weather Statement | SLC | Utah | 40 min |
| Jun 13, 3:10 PM MDT | Special Weather Statement | SLC | Box Elder | 50 min |
| Jun 13, 3:13 PM MDT | Special Weather Statement | SLC | Wayne | 32 min |
| Jun 13, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 44 min |
| Jun 13, 3:29 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jun 13, 3:37 PM MDT | Special Weather Statement | SLC | Emery | 53 min |
| Jun 13, 3:42 PM MDT | Special Weather Statement | SLC | Cache | 33 min |
| Jun 13, 3:53 PM MDT | Special Weather Statement | SLC | Utah | 52 min |
| Jun 13, 4:04 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 41 min |
| Jun 13, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Rich | 34 min |
| Jun 13, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 45 min |
| Jun 13, 4:21 PM MDT | Special Weather Statement | SLC | 54 min | |
| Jun 13, 4:33 PM MDT | Special Weather Statement | SLC | Juab | 42 min |
| Jun 13, 4:40 PM MDT | Special Weather Statement | SLC | Tooele | 35 min |
| Jun 13, 4:46 PM MDT | Special Weather Statement | SLC | Duchesne | 44 min |
| Jun 13, 4:56 PM MDT | Special Weather Statement | SLC | Salt Lake | 49 min |
| Jun 13, 5:11 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 64 min |
| Jun 13, 5:28 PM MDT | Special Weather Statement | SLC | Sanpete | 47 min |
| Jun 13, 5:37 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jun 13, 5:58 PM MDT | Special Weather Statement | SLC | Sanpete, Utah | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.